MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Ambulation or Postural Difficulties (2544)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised.The patient had fallen and the head disassociated from the stem.Intraoperatively, the surgeon noticed that there was a lot of wear around the trunnion.Rep noted that "the tip of the trunnion was gone." rep has the implants for return.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving accolade stem was reported.The event was confirmed based on inspection.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Ma: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: it was reported that the patient's right hip was revised.The patient had fallen and the head disassociated from the stem.The event was confirmed based on inspection.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received on the 14/march/2022 which included medwatch report number (b)(4).Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed based on product inspection.Method & results: device evaluation and results: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: it was reported that the patient's right hip was revised.The patient had fallen and the head disassociated from the stem.He event was confirmed based on product inspection.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.The patient had fallen and the head disassociated from the stem.Intraoperatively, the surgeon noticed that there was a lot of wear around the trunnion.Rep noted that "the tip of the trunnion was gone." rep has the implants for return.Update 14/march/2022 (b)(6): as reported in medwatch (b)(4): patient came in to emergency department with hip issue and was found to have potential failed hip hardware/ dislocation.Patient was transferred to another hospital and taken to or two days later.Hip explants removed (stem/ liner/ head).Sent to manufacturer (via representative) for evaluation per surgeon request.Stryker accolade femoral stem: lot number 11317102.Stryker femoral head 32 +4: lot number 26420501.Stryker liner size 32 10 degree - no lot number visible.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12554364
Report Number0002249697-2021-01653
Device Sequence Number4461034
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number11317102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/22/2021
03/23/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/17/2021
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight111 KG